The Roy Castle Lung Cancer Foundation

Excessive Secretions

My sister diagnosed with lung cancer. Has had one dose of Chemo now told further doses would be no good. Not given any choice in the matter!! She is now suffering with acute secretions from nose and mouth literally dripping and awful coughing fits as she tries to cough up the secretions and stop them choking her. Consultant, GP, nurse all say this is 'normal' is it? Her one and only Chemo was more than 4 months ago. Has anyone else had this problem - solutions please.

1 Reply
oldestnewest

Hello Molly456mandy,

I am very sorry to hear about your sisters condition, exsessive production of secretions are a very distressing symptom, there are ways to manage this and some medications which can help to control it. These medications are avialable on perscription and the best person to give advise would be your lung cancer specialist nurse, she will know what is causing the symptoms and guide your sister to the correct treatment to help control it.

If your sisiter is finding that her secretions are thick and difficult to bring up Mucodyne can be helpful as it thins secretions making them easier to expectorate, also if secretions are thick plenty of fluids and stay hydrated.

If you are unsure about the reasons why your sister was not offered any further treament it may be worth speaking again with your gp or the oncologist, you might also want to ask for a second opinion.

If you would like to speak with someone please give us a call on our nurse led helpline freephone 0800 358 7200

Reply

You may also like...